Journal of Commutative Algebra

Quaternion rational surfaces

Jerome William Hoffman, Xiaohong Jia, and Haohao Wang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A quaternion rational surface is a rational surface generated by two rational space curves via quaternion multiplication. In general, the structure of the graded minimal free resolution of a rational surface is unknown. The goal of this paper is to construct the graded minimal free resolution of a quaternion rational surface generated by two rational space curves. We will provide the explicit formulas for the maps of these graded minimal free resolutions. The approach we take is to utilize the information of the μ -bases of the generating rational curves, and create the generating sets for the first and second syzygy modules in the graded minimal free resolutions. In addition, we show that the ideal generated by the first syzygy module expressed in terms of moving planes is exactly the same as the ideal generated by the parametrization in the affine ring.

Article information

Source
J. Commut. Algebra, Volume 12, Number 2 (2020), 237-261.

Dates
Received: 9 March 2017
Revised: 20 August 2017
Accepted: 30 August 2017
First available in Project Euclid: 2 June 2020

Permanent link to this document
https://projecteuclid.org/euclid.jca/1591063221

Digital Object Identifier
doi:10.1216/jca.2020.12.237

Mathematical Reviews number (MathSciNet)
MR4105546

Zentralblatt MATH identifier
07211337

Subjects
Primary: 14Q05: Curves
Secondary: 14Q10: Surfaces, hypersurfaces 13D02: Syzygies, resolutions, complexes

Keywords
syzygy graded minimal free resolution implicit equations

Citation

Hoffman, Jerome William; Jia, Xiaohong; Wang, Haohao. Quaternion rational surfaces. J. Commut. Algebra 12 (2020), no. 2, 237--261. doi:10.1216/jca.2020.12.237. https://projecteuclid.org/euclid.jca/1591063221


Export citation

References

  • N. K. Bose, Multidimensional systems theory and applications, 2nd ed., Springer, 1995.
  • N. Bourbaki, Commutative algebra, Chapters I–VII, Springer, 1989.
  • J. G. Broida and S. G. Williamson, A comprehensive introduction to linear algebra, Addison-Wesley, 1989.
  • F. Chen and W. Wang, “Revisiting the $\mu$-basis of a rational ruled surface”, J. Symbolic Comput. 36:5 (2003), 699–716.
  • F. Chen, D. Cox, and Y. Liu, “The $\mu$-basis and implicitization of a rational parametric surface”, J. Symbolic Comput. 39:6 (2005), 689–706.
  • D. A. Cox, “Equations of parametric curves and surfaces via syzygies”, pp. 1–20 in Symbolic computation: solving equations in algebra, geometry, and engineering (South Hadley, MA, 2000), edited by E. L. Green et al., Contemp. Math. 286, Amer. Math. Soc., 2001.
  • D. Cox, J. Little, and D. O'Shea, Ideals, varieties, and algorithms: an introduction to computational algebraic geometry and commutative algebra, 3rd ed., Springer, 2007.
  • J. Deng, F. Chen, and L. Shen, “Computing $\mu$-bases of rational curves and surfaces using polynomial matrix factorization”, pp. 132–139 in ISSAC'05, edited by M. Kauers, ACM, 2005.
  • E. Duarte and H. Schenck, “Tensor product surfaces and linear syzygies”, Proc. Amer. Math. Soc. 144:1 (2016), 65–72.
  • D. Eisenbud, Commutative algebra: with a view toward algebraic geometry, Graduate Texts in Mathematics 150, Springer, 1995.
  • J. W. Hoffman and H. H. Wang, “Castelnuovo–Mumford regularity in biprojective spaces”, Adv. Geom. 4:4 (2004), 513–536.
  • J. E. Mebius, “A matrix-based proof of the quaternion representation theorem for four-dimensional rotations”, preprint, 2005.
  • H. Schenck, A. Seceleanu, and J. Validashti, “Syzygies and singularities of tensor product surfaces of bidegree $(2,1)$”, Math. Comp. 83:287 (2014), 1337–1372.
  • T. W. Sederberg and F. Chen, “Implicitization Using Moving Curves and Surfaces”, pp. 301–308 in Proceedings of the 22nd Annual Conference on Computer Graphics and Interactive Techniques, ACM, 1995.
  • K. Shoemake, “Quaternions and $4{\times} 4$ matrices”, pp. 351–354 in Graphics gems II, edited by J. Arvo, Academic Press, 1991.
  • H. Wang, Equations of parametric surfaces with base points via syzygies, Ph.D. thesis, Louisiana State University, 2003, https://digitalcommons.lsu.edu/gradschool_dissertations/3973.
  • X. Wang and R. Goldman, “Quaternion rational surfaces: rational surfaces generated from the quaternion product of two rational space curves”, Graphical Models 81 (2015), 18–32.
  • S. Zub\.e, “A circle representation using complex and quaternion numbers”, Liet. Mat. Rink. 46:2 (2006), 246–255.